Digitalis Toxicity Leads to Recall of Several Brands of Heart Medication

Digitalis Toxicity is a condition that may not be well-known, but its a risk thats been found to be prevalent enough in several forms of heart medication recently that the result has been announced as a voluntary, immediate Class I recall by the manufacturers and distributors who manage the drugs placement on the market.

The FDA assisted in the publicity of this announcement, which appeared recently on the agencys Web site. The reason for that possibility to arise in patients, particularly those with pre-existing renal failure problems, is that many of the pills that are manufactured are being released with double the thickness of what is intended, which means that heart patients are unknowingly taking twice the medication as they think.

Digitalis toxicity features the following symptoms:

  • Nausea
  • Vomiting
  • Dizziness
  • Low Blood Pressure
  • Bradycardia
  • Cardiac Instability

This condition is particularly dangerous for those who already have heart problems, as heart failure can lead to almost instant death. The brands and manufacturers involved in this recall include Actavis Totowa LLC, which manufactures the brand known as Digitek, Mylan Pharmaceuticals, Inc., which handles the brand known as Bertek, and UDL Laboratories, Inc., which distributes UDL.

If you are currently taking any form of this medication, you need to contact your doctor immediately to schedule a full medical evaluation as soon as possible in order to plot a course for moving forward. If you have suffered as a result of taking this medication, you need to contact a lawyer as soon as possible to schedule an initial consultation.

back to top

Back to Top